Indiana, 2009Flooding in Indiana, April 5 to 6, 2009
April 5 to 6, 2009 · NWS LOT · 3 events in 2 counties and zones
Heavy rain caused flooding across parts of northwest Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding across parts of northwest Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 5, 7:43 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 5, 7:43 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
843 PM CDT SUN APR 5 2009
.DISCUSSION...
843 PM CDT
NO CHANGES PLANNED WITH THE CURRENT ADVISORY AS THE PRECIPITATION
HAS CHANGED OVER TO ALL SNOW ACROSS MOST OF NORTHERN ILLINOIS BUT
MODERATE TO HEAVY RAIN REMAINS ACROSS NORTHWEST INDIANA WHERE
SOME MINOR FLOODING IS OCCURRING. DEFORMATION BAND HAS SET UP
ALONG AND JUST NORTH OF THE MID LEVEL VORT MAX EVIDENT ON WATER
VAPOR IR AND PROFILER/SOUNDING DATA NEAR PEORIA. AS THIS VORT
PROPAGATES EASTWARD OVERNIGHT...THE DEFORMATION BAND WILL LIKELY
REMAIN ALONG THE I-80 CORRIDOR AND SHIFT SOUTH AND EAST BY
MORNING. WHILE SNOWFALL HAS BEEN HEAVY AT TIMES WITHIN THIS
DEFORMATION BAND...ESPECIALLY RIGHT OVER KLOT...IT HAS BEEN A
STRUGGLE FOR THIS SNOW TO ACCUMULATE MUCH AS SOIL TEMPERATURES
REMAIN IN THE MID 30F RANGE. WITH AIR TEMPERATURES SLOWLY DROPPING
TONIGHT...COULD START SEEING THE ACCUMULATIONS INCREASE...BUT BY
THAT POINT THE BAND WILL LIKELY HAVE SHIFTED. ALTHOUGH RETURNS
HAVE BEEN LIGHTER ACROSS THE ADVISORY COUNTIES...WILL KEEP THE WSW
GOING FOR THESE COUNTIES FOR THE TIME BEING. ALSO...WILL NOT HOIST
A NEW ADVISORY FOR THE COUNTIES ALONG THE DEFORMATION BAND AS 4
INCHES WILL BE TOUGH TO MEET BUT WILL CONTINUE TO MONITOR
TRENDS/REPORTS IF THIS UPGRADE BECOMES NECESSARY. UPDATED FORECAST
TO COME SHORTLY WITH A MENTION OF HEAVY SNOW ALONG THE I-80
CORRIDOR. GENERALLY EXPECTING AROUND 1 TO 3 INCHES OF ACCUMULATION
ALONG THIS BAND.
HALBACH
&&
.PREV DISCUSSION...
333 PM CDT
VERY NEAR TERM (TONIGHT AND MONDAY)...
UNFORTUNATELY...FORECAST STILL SOMEWHAT MURKY TONIGHT WITH LOW
CONFIDENCE ON EVENTUAL EVOLUTION OF THINGS. WATER VAPOR IMAGERY
SHOWS UPPER TROUGH BEGINNING TO TAKE ON A SOMEWHAT NEGATIVE TILT
OVER THE MID MISSISSIPPI VALLEY. INTERESTINGLY...WATER VAPOR ALSO
SHOWS ESSENTIALLY TWO EMBEDDED CLOSED CIRCULATIONS WITHIN THE
UPPER TROUGH WITH TWO MID LEVEL CIRCULATIONS BASICALLY
FIJIWARAING AROUND EACH OTHER. SHORT RANGE MODELS SUGGEST THAT THE
EASTERN MOST OF THE TWO CIRCULATIONS WILL BECOME THE DOMINANT ONE
AND BEGIN TO MOVE EASTWARD ACROSS CENTRAL ILLINOIS INTO
NORTHERN/CENTRAL INDIANA. IF WRF-NMM/RUC SOLUTIONS VERIFY THEN THE
TRACK OF THE MID-LEVEL VORT WOULD FAVOR AN E-W DEFORMATION BAND
SETTING UP OVER THE HEART OF THE CWA (SOUTH OF THE CURRENT WINTER
WX ADV) TONIGHT AND EVENTUALLY BECOMING ORIENTED MORE ENE-WSW AS
THE SYSTEM ACCELERATES ENE AWAY FROM THE REGION. WHILE NUMERICAL
GUIDANCE WOULD SUGGEST THE HEAVIEST SNOW ACCUMS WILL BE SOUTH OF
THE CURRENT ADVISORY. EXAMINATION OF WATER VAPOR LOOPS SUGGESTS
THAT THE MODELS MAY BE UNDERESTIMATING THE INTENSITY OF THE WEST
VORT...WHICH SEEMS TO BE CAUSING THE MORE EASTERN VORT TO PIVOT
FARTHER NORTH AS THEY FIJIWARA AROUND EACH OTHER. THIS ULTIMATELY
MAY PLACE THE TRACK OF THE H5/H7 LOWS AND THE RESULTANT
DEFORMATION BAND A BIT FARTHER NORTH THAN MODEL PROGS SUGGEST.
GIVEN LOW CONFIDENCE IN THE PLACEMENT OF THE HEAVIEST SNOW AXIS
DECIDED TO LEAVE GOING WINTER WX ADV IN PLACE.
REGARDING SNOWFALL AMOUNTS...POTENTIAL EXISTS FOR SOME RATHER
IMPRESSIVE SNOWFALL WITHIN THE DEFORMATION BAND THAT DEVELOPS THIS
EVENING AS STRONG OMEGA BECOMES JUXTAPOSED WITH STEEPER MID-LEVEL
LAPSE RATES/REGION OF NEGATIVE SATURATED EPV...BOTH INDICATIVE OF
WEAKER STATIC STABILITY. IN FACT...GIVEN THE WEAK STABILITY SET-UP
SEEMS TO FAVOR THE DEVELOPMENT OF MORE NARROW INTENSE BAND OF SNOW
THIS EVENING WITH POTENTIALLY HEAVILY FALLING SNOW. WARM GROUND
AND EXPECTED WET NATURE OF THE SNOW WILL PROBABLY LIMIT ACCUMS
SOMEWHAT...ESPECIALLY AT THE ONSET. AS TEMPS FALL SOLIDLY BELOW
FREEZING WILL PROBABLY BEGIN TO SEE THE SNOW PILE UP WITH A
NARROW BAND OF 3-5 INCHES OF SNOW CERTAINLY POSSIBLE. OFTEN IN
SITUATIONS LIKE THERE TEND TO BE LARGE GRADIENTS IN SNOW ACCUMS
AND WOULD EXPECT THAT TO BE THE CASE TONIGHT.
OTHER BIG STORY WITH THIS STORM WILL BE THE INCREASING WINDS
TONIGHT. AS THE UPPER TROUGH TAKES ON AN INCREASINGLY NEGATIVE
TILT TONIGHT...SURFACE LOW IS PROGGED TO BE DEEPENING RELATIVELY
QUICKLY WITH INCREASINGLY STRONG NNE BACKING TO N GRADIENT BY
MORNING. WINDS COULD ACTUALLY BE FLIRTING WITH ADVISORY CRITERIA
LATER THIS EVENING INTO THE OVERNIGHT HOURS AND EVENING SHIFT MAY
NEED TO CONSIDER EVENTUALLY A WIND ADVISORY...ESPECIALLY NEAR LAKE
MICHIGAN WHERE GUSTS OF 40 TO 50 MPH ARE MOST LIKELY. WINDS SHOULD
SUBSIDE SLIGHTLY TOWARD MORNING AS STRONGEST PRESSURE RISES MOVE
EAST OF THE AREA...BUT REMAINING STRONG THROUGH THE DAY MONDAY
WITH FREQUENT GUSTS OVER 30 MPH.
GIVEN THE FULL FETCH GALE FORCE WINDS DOWN THE LAKE AND THE NOW
ABOVE NORMAL LAKE LEVELS EXPECT THAT THERE WILL ONCE AGAIN BE SOME
MINOR OVER WASH/LAKESHORE FLOODING ISSUES WITH THE EXPECTED 12FT+
WAVES. GIVEN THIS WILL BE HOISTING A LAKE SHORE FLOOD ADVISORY
FOR COOK CO ILLINOIS AND NORTHWEST INDIANA.
MONDAY SHOULD BE A DELIGHTFULLY DISMAL EARLY APRIL DAY. CYCLONIC
LOW LEVEL FLOW AND STEEP LOW LEVEL LAPSE RATES SHOULD BE ENOUGH TO
ENSURE OCNL LIGHT SNOW SHOWERS/FLURRIES. INVERSION BETWEEN 6-7K
FEET SHOULD LIMIT THE DEPTH OF THE CONVECTIVE CLOUDINESS MONDAY
SO ODDS OF MEASURABLE PRECIP APPEAR LOW. HAVE NUDGED POPS DOWNWARD
BUT GONE WITH COVERAGE (ISO/SCT) WORDING IN GRIDS/ZONES. GIVEN THE
LOW LEVEL CONVECTIVE INSTABILITY COULD EVEN SEE A BIT OF GRAUPEL
WITH THE SHOWERS MONDAY AFTERNOON BUT NOTHING WORTH INCLUDING IN
THE FORECAST AS OF NOW. LAKE-H8 DELTA TS LIKELY TO GET UP AROUND
15C AND WITH ALREADY STEEP LOW LEVEL LAPSE RATES EXPECT THAT THE
COVERAGE OF SNOW SHOWERS DOWN WIND OF LAKE MICHIGAN WILL BE
SOMEWHAT GREATER OVER NW IN.
IZZI
INTERMEDIATE TERM (MONDAY NIGHT THROUGH WEDNESDAY NIGHT)...
A MID LEVEL SHORTWAVE TROF WILL BE ROUNDING THE BACKSIDE OF THE MAIN
UPPER TROF MONDAY NIGHT INTO TUESDAY MORNING. THIS...COMBINED WITH
STEEP LOW LEVEL LAPSE RATES...SHOULD BE ENOUGH TO KEEP SOME
SCATTERED LIGHT SNOW SHOWERS OR FLURRIES AROUND WITH NO ACCUMULATION
EXPECTED OUT OF THIS. AS THE CLOUD SHIELD MOVES OUT OF THE REGION
ON TUESDAY...TEMPERATURES WILL REBOUND INTO THE UPPER 30S WHICH
STILL IS WELL BELOW NORMAL AND CLOSER TO THE NORMAL LOW. MAY SEE AN
INCREASE IN UPPER LEVEL CLOUD COVER INTO WEDNESDAY AS A SHEARED OUT
LOBE OF VORTICITY STREAMS THROUGH THE GREAT LAKES...OTHERWISE THE
WEATHER SHOULD REMAIN QUIET THROUGH MID WEEK AS A RIDGE OF HIGH
PRESSURE SITS ACROSS THE REGION.
HALBACH
LONG TERM (THURSDAY THROUGH SUNDAY)...
PERIOD STARTS WITH WEAK HIGH PRESSURE OVER THE LAKES REGION
MOVING NORTHEAST AS LOW PRESSURE OVER THE PLAINS MOVES EAST ACROSS
THE OHIO VALLEY. THE MODELS HAVE HAD SOME DIFFERENCES WITH THIS
SYSTEM OVER THE PAST FEW DAYS BUT SEEM TO BE CONVERGING ON A MORE
SOUTHERLY TRACK OF THE SURFACE LOW. IN FACT THE ECMWF IS ALSO
TRENDING WEAKER WITH THIS SYSTEM. HAVE TRENDED CHANCE POPS A
LITTLE FURTHER SOUTH THURSDAY THEN EAST FRIDAY. CURRENT TRENDS
WOULD SUGGEST THAT LIGHT RAIN/SHOWERS WILL BE ENDING FRIDAY
MORNING SO TIMING WILL LIKELY NEED TO BE ADJUSTED.
TEMPERATURES...AT LEAST AT THIS DISTANCE...APPEAR WARM ENOUGH FOR
PRECIP TO REMAIN RAIN DURING THE DAY...BUT THURSDAY NIGHT WILL
NEED TO BE WATCHED FOR ANY POSSIBLE MIXED PRECIP. A BIT STRONGER
RIDGE OF HIGH PRESSURE BUILDS ACROSS THE LAKES FRIDAY NIGHT AND
SATURDAY WITH DRY WEATHER AND SEASONAL TEMPS EXPECTED
FRIDAY/SATURDAY...THOUGH EASTERLY FLOW WILL LIKELY KEEP THE
LAKESHORE AREAS COOLER DURING THE DAY. DRY SUNDAY AS ANOTHER AREA
OF LOW PRESSURE DEVELOPS OVER THE PLAINS. CMS
IZZI
&&
.AVIATION...
725 PM CDT
HAVE BASED LATEST FCST ON SATELLITE/RADAR TRENDS AND GUIDANCE.
LATEST WATER VAPOR IMAGERY SHOWS HIGHLY ENERGETIC SHORT WAVE LIFTING
NEWD-NNWED ACROSS MID MS VLY. THIS FEATURE WILL RESULT IN RENEWED
DEEPENING OF BOTH UPPER LVL LOW AND SFC LOW CENTER NOW LOCATED OVR
SERN IND...SW OF CINCINATTI. COOLING CLOUD TOPS TO N OF UPR LOW
CENTER OVR CENTRAL IL ARE FORMING INTO A DEFORMATION AXIS...WHICH
SUGGESTS A PROLONGED PERIOD OF STEADIER PCPN IS IN THE PROCESS OF
SETTING UP ALONG A W TO E AXIS DEOM ERN IA...ACROSS NRN IL. PRECIP
TYPE HAS CHANGED OVR TO ALL SNOW...OR WILL VERY SHORTLY. AS A
RESULT...EXPECT IFR CIGS/VIS TO OVERSPREAD AREAS OF NRN IL/NWRN IND
GENERALLY ALONG AND N OF INTERSTATE 80 BY 01Z. VERTICAL MOTION
FIELDS GENERATED BY MODEL GUIDANCE SUGGEST THIS SNOW WILL CONTINUE
THROUGH 06Z BEFORE BEGINNING TO DIMINISH. HOWEVER...IFR VIS WILL
LIKELY PERSIST THROUGH AROUND 10Z DUE TO LGT SNOW AND...AS SFC TEMPS
DROP BLO FREEZING...ADDITIONAL VIS REDUCTION IN BLOWING SNOW.
AS WX SYS LIFTS NEWD TO NR CLE BY 12Z MON...CONDS WILL IMPROVE TO
VFR VIS AND MVFR CIGS...WITH ONLY INTERMITTENT LWRG IN SNOW SHOWERS
TIL 18Z. AFTER 18Z...EXPECT LOWER COLD ADVECTION STRATOCUMULUS DECK
TO GRADUALLY SCT OUT BY 00Z.
OTHER CONCERN WITH THIS SYS IS WIND. COMBINATION OF DEEPENING LOW
TO E AND HIGH PRESSURE BUILDING INTO NRN PLAINS WILL CREATE STG
PRESSURE GRADIENT SUPPORTIVE OF PREVAILING NLY-NNWLY WINDS OF ARNS
20 KTS...WITH FQT GUSTS TO NR 40 KTS. WINDS SHOULD BEGIN TO ABATE
LATE MONDAY AFTN...BUT THIS WILL BE A GRADUAL PROCESS...WITH NNWLY
WINDS REMAINING FAIRLY BRISK THROUGH MONDAY NIGHT.
MERZLOCK
&&
.MARINE...
205 PM...NO MAJOR CHANGES TO GOING FORECAST/GRIDS. LOW PRESSURE
OVER SOUTH CENTRAL IL WILL CONTINUE MOVING NORTHEAST ACROSS THE
OHIO VALLEY TONIGHT AS IT DEEPENS. THIS LOW WILL MOVE NORTHEAST
ACROSS NEW ENGLAND MONDAY AND MONDAY NIGHT AS IT DEEPENS FURTHER.
WINDS GUSTING 35-40KTS ACROSS PARTS OF THE CENTRAL PLAINS THIS
AFTERNOON AND AS THE LOW DEEPENS TONIGHT AND THE PRESSURE GRADIENT
TIGHTENS AS HIGH PRESSURE BUILDS ACROSS THE PLAINS TONIGHT AND
MONDAY...GALES TO 40KTS ON TRACK AND COULD EASILY SEE SOME GUSTS
TO 45KTS...PERHAPS EVEN A FEW HIGHER GUSTS. GALES CONTINUE THRU
TUESDAY MORNING BUT WILL BE SLOWLY DIMINISHING MONDAY NIGHT AS
BOTH THE HIGH OVER THE PLAINS AND THE LOW OVER QUEBEC WEAKEN.
WESTERLY WINDS SLOWLY DIMINISH WEDNESDAY AND WEDNESDAY NIGHT AS
THE PRESSURE GRADIENT CONTINUES TO SLOWLY WEAKEN. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008
UNTIL 4 AM MONDAY.
LAKESHORE FLOOD ADVISORY...ILZ014 UNTIL NOON MONDAY.
IN...LAKESHORE FLOOD ADVISORY...INZ001-INZ002 UNTIL 4 PM MONDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 1 PM TUESDAY.
&&Hazardous weather outlook, Apr 5, 3:31 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN APR 5 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
062145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
431 PM CDT SUN APR 5 2009 /531 PM EDT SUN APR 5 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
RAIN...SLEET OR SNOW EARLY THIS EVENING WILL TRANSITION TO ALL
SNOW FROM NORTHWEST TO SOUTHEAST THIS EVENING. SNOW COULD FALL
HEAVILY AT TIMES RESULTING IN REDUCED VISIBILITIES. ACCUMULATIONS
WILL GENERALLY BE 2 INCHES OR LESS ACROSS THE OUTLOOK
AREA...THOUGH ISOLATED TOTALS OF UP TO 4 INCHES ARE POSSIBLE.
NORTH TO NORTHEAST WINDS WILL GUST TO OVER 40 MPH AT TIMES
TONIGHT. THE STRONG ONSHORE WINDS WILL LIKELY RESULT IN SOME MINOR
LAKESHORE FLOODING.
IN ADDITION...PORTIONS OF THE KANKAKEE...ROCK AND ILLINOIS RIVERS
WILL REMAIN IN FLOOD...WITH THE ADDITIONAL RAINFALL FROM THIS
STORM LIKELY LEADING TO RE-NEWED RISES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LARGE AND BATTERING WAVES WILL LIKELY RESULT IN SOME MINOR
LAKESHORE FLOODING MONDAY.
PORTIONS OF THE KANKAKEE...ROCK AND ILLINOIS WILL REMAIN IN
FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-062145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
431 PM CDT SUN APR 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALES FORCE WINDS ARE LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALE FORCE WINDS ARE LIKELY MONDAY THROUGH TUESDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-062145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
431 PM CDT SUN APR 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALE FORCE WINDS ARE LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALE FORCE WINDS ARE LIKELY MONDAY THROUGH TUESDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZI
In the hours before
Local storm report, Apr 5, 7:53 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
853 PM CDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW DE KALB 41.93N 88.75W
04/05/2009 M2.0 INCH DE KALB IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, Apr 5, 7:58 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW OAK BROOK 41.84N 87.95W
04/05/2009 M0.5 INCH DUPAGE IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, Apr 5, 8:04 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
904 PM CDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM SNOW 1 N CAROL STREAM 41.93N 88.13W
04/05/2009 M2.5 INCH DUPAGE IL TRAINED SPOTTER
ROADS BECOMING SNOW COVERED.
&&
RODRIGUEZLocal storm report, Apr 5, 8:05 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
905 PM CDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
04/05/2009 M1.7 INCH DUPAGE IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, Apr 5, 8:19 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
919 PM CDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW HOMEWOOD 41.56N 87.66W
04/05/2009 M1.0 INCH COOK IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, Apr 5, 8:46 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
946 PM CDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM SNOW PEOTONE 41.33N 87.80W
04/05/2009 M1.5 INCH WILL IL TRAINED SPOTTER
&&
RODRIGUEZFlood, Lake
- When
- April 5, 8:50 PM CST to April 6, 2:00 AM CST
- Where
- Lake County, 3.77 mi ENE of Lake Dalecarlia to 3.86 mi ENE of Lake Dalecarlia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.357, -87.357
Standing water was reported at 145th and Grant Street.
Flood, Lake
- When
- April 5, 8:52 PM CST to April 6, 2:00 AM CST
- Where
- Lake County, 1.49 mi NNW of Liverpool to 1.6 mi NNW of Liverpool
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.570, -87.341
High standing water was reported on eastbound Interstate 80/94 just past Broadway Street.
Flood, Porter
- When
- April 5, 8:57 PM CST to April 6, 2:00 AM CST
- Where
- Porter County, 2.49 mi WNW of Burlington Beach to 2.35 mi SW of Valparaiso
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.508, -87.097
Standing water was reported on some roads in Valparaiso.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, April 5, 2009$189,000 · 1 in hail · 23 events
- Flooding in Indiana, April 5 to 30, 2009$100,000 · 23 events
- Winter Storm in Iowa, April 5, 2009$125,000 · 18 events
- Wildfire in Texas, April 5, 2009$200,000 · 1 event
- Hail and Damaging Wind in Georgia, April 5, 2009$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$55,000 · 1 in hail · 9 events
- Hail and Damaging Winds in West Virginia, April 5 to 6, 2009$26,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$27,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Georgia, April 5, 2009$24,000 · 0.88 in hail · 3 events
- Winter Storm in Michigan, April 5 to 6, 20092 injured · 3 events
- Hail and Damaging Wind in Indiana, April 5, 2009$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Kentucky, April 5, 20091 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162757, 162759, 162758.